Alert archive / Wisconsin / Frost Advisories in 2012
Frost Advisory 7, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Sep 14, 2012, 2:35 PM CDT for 8 counties in Wisconsin. It took effect at Sep 15, 2012, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2012, 2:35 PM CDT (19:35 UTC)
- In effect from
- Sep 15, 2012, 1:00 AM CDT
- Expired
- Sep 15, 2012, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
588 WWUS73 KGRB 141935 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 235 PM CDT FRI SEP 14 2012 ...AREAS OF FROST EXPECTED IN NORTHERN WISCONSIN TONIGHT... .HIGH PRESSURE WILL BE CENTERED OVER WISCONSIN TONIGHT....RESULTING IN CLEAR SKIES AND LIGHT WINDS. TEMPERATURES IN NORTHERN WISCONSIN WILL DROP OFF QUICKLY AFTER SUNSET AND WIDESPREAD FROST IS EXPECTED TO DEVELOP AFTER MIDNIGHT. WIZ005-010>013-018-019-150345- /O.NEW.KGRB.FR.Y.0007.120915T0600Z-120915T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 235 PM CDT FRI SEP 14 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY. * LOW TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S IN MANY LOCATIONS. * IMPACTS...PLANTS THAT ARE SENSITIVE TO FROST COULD BE DAMAGED AND SHOULD BE COVERED OR BROUGHT INSIDE IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
627 WWUS73 KGRB 150220 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 920 PM CDT FRI SEP 14 2012 ...AREAS OF FROST EXPECTED ACROSS NORTHERN WISCONSIN TONIGHT... .HIGH PRESSURE WILL BE CENTERED OVER WISCONSIN TONIGHT.... RESULTING IN CLEAR SKIES AND LIGHT WINDS. TEMPERATURES IN NORTHERN WISCONSIN WILL PLUMMET INTO THE UPPER 20S TO MIDDLE 30S OVERNIGHT...ALLOWING WIDESPREAD FROST TO DEVELOP. WIZ021-151200- /O.EXA.KGRB.FR.Y.0007.120915T0600Z-120915T1200Z/ NORTHERN OCONTO- 920 PM CDT FRI SEP 14 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY. * LOW TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S IN MANY LOCATIONS. * PLANTS THAT ARE SENSITIVE TO FROST COULD BE DAMAGED AND SHOULD BE COVERED OR BROUGHT INSIDE IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WIZ005-010>013-018-019-151200- /O.CON.KGRB.FR.Y.0007.120915T0600Z-120915T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 920 PM CDT FRI SEP 14 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY... * LOW TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S IN MANY LOCATIONS. SOME OF THE TYPICAL COLD SPOTS IN NORTH CENTRAL WISCONSIN MAY EXPERIENCE A HARD FREEZE...AS TEMPERATURES DIP INTO THE MIDDLE TO UPPER 20S IN LOCALIZED AREAS. * PLANTS THAT ARE SENSITIVE TO FROST COULD BE DAMAGED AND SHOULD BE COVERED OR BROUGHT INSIDE IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TSK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 14, 11:59 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 14, 11:59 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1159 AM CDT FRI SEP 14 2012 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SHORT TERM...TODAY THROUGH SATURDAY... FORECAST CONCERNS THIS PERIOD ON TEMPERATURES AS HIGH PRESSURE PASSES EAST OVER REGION. A SECONDARY SHORTWAVE MOVING INTO WESTERN WI IS BRINGING A PERIOD OF CLOUDS TO THE AREA ATTM WITH TEMPERATURES REBOUNDING OUT OF THEIR FROSTY REALMS OVER NORTHERN WI AS THE CLOUDS MOVED IN. SYSTEM EXPECTED TO PASS THROUGH FAIRLY QUICKLY WITH CLOUDS EXITING NORTH CENTRAL WI AROUND DAWN. EXPECT TEMPS ONCE AGAIN TO FALL BACK INTO THE LOWER 30S IN THE TYPICAL COLD SPOTS ONCE CLOUDS CLEAR. SOME LIGHT PCPN HAS BEEN SEEN WITH SYSTEM...THOUGH NOT ENOUGH FOR ME TO ADD TO GRIDS. SUBSIDENCE BEHIND WAVE TO LEAD TO SUNNY SKIES FOR MUCH OF TODAY...EXCEPTION WILL BE FAR NORTH WITH SCATTERED CLOUDS POSSIBLE OFF LAKE SUPERIOR THIS AFTERNOON AS WINDS BECOME MORE NORTHWEST. BROUGHT TEMPS UP A BIT FAR NORTH...EQUAL TO YESTERDAY'S HIGHS. TONIGHT...LIGHT WINDS AND CLEAR SKIES WITH AXIS OF HIGH OVER REGION WILL LEAD TO ANOTHER COOL NIGHT. 850H TEMPS REBOUND A BIT...BUT STILL SEE AREAS OF FROST OVER FAR NORTH. WILL RELAY THOUGHTS TO DAY SHIFT FOR POSSIBLE FROST ADVISORY. SATURDAY...SOUTHERLY WINDS ON BACK SIDE OF HIGH TO BRING TEMPS BACK UP INTO NORMAL REGION. ADJUSTED TEMPS SLIGHTLY...LOWERING LAKESIDE WITH EXPECTED ONSHORE WIND. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. UPPER AIR PATTERN CONTINUES TO SHOW WEST COAST RIDGE BUILDING WHILE UPPER TROUGH DEEPENS ACROSS CENTRAL NORTH AMERICA EARLY NEXT WEEK. THIS WILL LEAD TO A NORTHWEST FLOW OVER WISCONSIN. WEAK DISTURBANCES MOVING THROUGH THE MEAN FLOW WILL BRING PERIODIC CHANCES FOR SHOWERS. I SHOULD SAY RAIN SHOWERS. 850MB TEMPERATURES DROP BELOW 0 C AT TIMES ACROSS THE NORTH. FOR THE SNOW LOVERS... BOUNDARY LAYER TOO WARM FOR SNOW. ONCE THE PATTERN SET UP...IT WILL CONTINUE THROUGH THE END OF THE WORK WEEK. BY THE WEEKEND OF THE 22ND/23RD...GFS/ECMWF DIFFER ON THE BREAK DOWN OF THE WESTERN RIDGE AND THE FILLING TROUGH OVER CENTRAL NORTH AMERICA. THE ECMWF WAS MORE BULLISH IN THE BREAK DOWN OF THE WESTERN RIDGE AND FILLING TROUGH WHILE THE GFS CONTINUES WITH STRONG WESTERN RIDGE AND DEEPER TROUGH ACROSS CENTRAL NORTH AMERICA. FOR SATURDAY NIGHT...HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN. LIGHT SOUTHERLY FLOW SHOULD KEEP TEMPERATURES CONSIDERABLY WARMER THAN FRIDAY NIGHT. ON SUNDAY...SKIES WILL BE PARTLY CLOUDY/MOSTLY SUNNY AS HIGH CIRRUS STREAMS IN FROM THE WEST. IT SHOULD BE FAIRLY WARM WITH HIGHS WELL INTO THE 70S WITH LOWER 80S IN OUR TYPICAL WARM SPOTS. FOR SUNDAY NIGHT AND MONDAY...COLD FRONT WILL SAG SOUTH ACROSS THE AREA. TIMING DIFFERENCES NOTED BETWEEN THE MODELS ON HOW QUICK THE FRONT WILL PUSH SOUTHEAST ACROSS THE AREA. LIKE THE LAST SYSTEM YESTERDAY...THE WRF/GFS CONTINUE TO SHOW FAIRLY STRONG 700/500MB FRONTOGENETIC FORCING BEHIND THE FRONT. MODELS SUPPORT POST FRONTAL PRECIPITATION AND THIS IS THE TIME OF YEAR WHEN THIS HAPPENS MOST FREQUENTLY. MID LEVEL LAPSE RATES WERE AROUND 6 C...THEREFORE ADDED ISOLATED THUNDERSTORMS TO THE FORECAST FOR SUNDAY NIGHT AND MONDAY. NOT SURE WHAT TO MAKE OF WAVE MOVING ALONG THE FRONT MONDAY. IF THIS FEATURE DOES PAN OUT...MAY NEED TO INCREASE POPS AND MAY NEED TO LOWER MAX TEMPERATURES DUE TO CLOUD COVER AND RAIN. WITH COOL CYCLONIC FLOW EXPECTED TUESDAY THROUGH THE REMAINDER OF THE FORECAST PERIOD...WILL HAVE A CHANCE OF SHOWERS MOST PERIODS. MOST OF THE SHOWERS SHOULD OCCUR DURING PEAK HEATING OF THE DAY...BUT WITH SHORTWAVE ENERGY DROPPING SOUTHEAST OUT OF CANADA...COULD NOT RULE OUT CONCENTRATED AREAS OF SHOWERS AT NIGHT. JUST TOO EARLY TO DETERMINE TIMING OF THE FEATURES DROPPING SOUTHEAST OUT OF CANADA TO GIVE MORE DETAIL TO THE FORECAST. BELOW NORMAL TEMPERATURES EXPECTED NEXT WEEK. && .AVIATION...QUIET WEATHER EXPECTED TONIGHT THROUGH TOMORROW AFTERNOON. NORTHWEST WINDS WILL BECOME LIGHT AND VARIABLE AFTER SUNSET AS HIGH PRESSURE BUILDS INTO WISCONSIN. WINDS ARE EXPECTED TO SHIFT SOUTH LATE SATURDAY MORNING. SUNNY SKIES WILL PREVAIL ACROSS NORTHEAST WISCONSIN ON SATURDAY. WOLF && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 14, 3:35 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 335 AM CDT FRI SEP 14 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-150845- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 335 AM CDT FRI SEP 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST ARE POSSIBLE LATE TONIGHT ACROSS NORTH CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-150845- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 335 AM CDT FRI SEP 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BRISK SOUTH WINDS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA SUNDAY INTO SUNDAY NIGHT.
Nearby
Frost Advisories in Wisconsin, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.